Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Oct 20, 2007, 5:07 AM CDT for 7 counties in Texas. It took effect at Oct 20, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 5:07 AM CDT (10:07 UTC)
- In effect from
- Oct 20, 2007, 1:00 PM CDT
- Expired
- Oct 20, 2007, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 48 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4486 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 201007 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 507 AM CDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .VERY DRY AIR...SOUTH WINDS AT 20 FEET ABOVE GROUND LEVEL AROUND 20 MPH WITH GUSTS NEAR 30 MPH...AND AFTERNOON TEMPERATURES IN THE MID TO UPPER 80S WILL COMBINE TO PRODUCE CRITICAL FIRE DANGER CONDITIONS ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON. TXZ049-054-064-065-071-072-076-202300- /O.NEW.KSJT.FW.W.0009.071020T1800Z-071020T2300Z/ FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT- 507 AM CDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. EXPECT RELATIVE HUMIDITY VALUES TO FALL INTO THE UPPER TEENS THIS AFTERNOON FOR THOSE COUNTIES IN WEST CENTRAL TEXAS ALONG AND WEST OF A LINE FROM ROBY...TO SAN ANGELO...TO OZONA. MEANWHILE...WINDS AT 20 FEET ABOVE GROUND LEVEL WILL INCREASE DURING THE DAY TODAY. BY THIS AFTERNOON...THESE WINDS WILL BECOME SUSTAINED AT 20 TO 25 MPH WITH GUSTS NEAR 30 MPH. AFTER 6 PM THIS AFTERNOON...LOOK FOR WINDS TO DIMINISH AND RELATIVE HUMIDITY VALUES TO INCREASE ABOVE THE 20 PERCENT MARK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:45 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 20, 3:45 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 345 AM CDT SAT OCT 20 2007 .SHORT TERM... ANOTHER VERY WARM AND BREEZY DAY IS IN STORE FOR WEST CENTRAL TEXAS AS A LEE SIDE TROUGH DEVELOPS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING IN FROM THE NORTHWEST AND HIGH PRESSURE WILL CONTINUE TO SHIFT TO THE EAST. THE RESULTING PRESSURE GRADIENT WILL BRING GUSTY WINDS TO WEST CENTRAL TEXAS. ACROSS THE BIG COUNTRY...WINDS WILL MEET LAKE WIND ADVISORY CRITERIA...HOWEVER WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA OF SUSTAINED 30 MPH...WILL HAVE TO KEEP AN EYE ON THIS. LOW LEVEL MOISTURE WILL BEGIN TO RETURN ACROSS WEST CENTRAL TEXAS...BUT ACROSS WESTERN COUNTIES RELATIVE HUMIDITY VALUES WILL MEET RED FLAG CRITERIA. A LOW LEVEL JET WILL DEVELOP SATURDAY OVERNIGHT...KEEPING THE WINDS UP AND OVERNIGHT LOWS IN THE MID 60S. AFTERNOON HIGHS WILL BE IN THE UPPER 80S TO LOW 90S ACROSS THE AREA TODAY. .LONG TERM... THE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL TROUGH WILL BRING A COLD FRONT ACROSS WEST CENTRAL TEXAS SUNDAY EVENING INTO MONDAY MORNING. THE FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY EVENING INTO MONDAY MORNING AND MUCH COOLER TEMPERATURES. THE MODELS CONTINUE TO SHOW A CUTOFF UPPER LEVEL LOW ACROSS THE CENTRAL/SOUTHERN PLAINS THROUGH THURSDAY BEFORE IT EJECTS TO THE NORTHEAST..SO WILL CONTINUE TO TREND AFTERNOON HIGHS DOWN A FEW DEGREES AS NORTH WIND WILL PERSIST THROUGH MIDWEEK. AFTER MONDAY DRY CONDITIONS WILL PREVAIL THROUGH THE REST OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 66 85 49 / 0 0 10 30 SAN ANGELO 89 66 86 52 / 0 0 10 20 JUNCTION 87 60 85 56 / 0 0 10 30 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR COKE- CROCKETT-FISHER-IRION-NOLAN-STERLING-TOM GREEN. LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR HASKELL-JONES-TAYLOR. && 99/28
Hazardous weather outlook, Oct 20, 3:54 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 AM CDT SAT OCT 20 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-210900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 AM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM THIS AFTERNOON FOR THE BIG COUNTRY LAKES. ALSO...A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 6 PM THIS AFTERNOON FOR COUNTIES ALONG AND WEST OF A LINE FROM ROBY TO OZONA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:45 AM CDT | Lake Wind Advisory | SJT | Haskell, Jones, Taylor | 7 hr |
| Oct 20, 11:08 AM CDT | Wind Advisory | SJT | Callahan, Coke, Concho, Crockett, Fisher, Haskell and 9 more | 7 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.